zbMATH — the first resource for mathematics

Optimal Bayesian-feasible dose escalation for cancer phase I trials. (English) Zbl 0903.62064
Summary: We present an adaptive dose escalation scheme for cancer phase I clinical trials which is based on a parametric quantal response model. The dose escalation is Bayesian-feasible, Bayesian-optimal and consistent. It is designed to approach the maximum tolerated dose as fast as possible subject to the constraint that the predicted probability of assigning doses higher than the maximum tolerated dose is equal to a specified value.

62L05 Sequential statistical design
62P10 Applications of statistics to biology and medical sciences; meta analysis
62F15 Bayesian inference
Full Text: DOI
[1] Babb, J.; Rogatko, A.; Zacks, S., Cancer phase I clinical trials: efficient dose escalation with overdose control, Statistics in medicine, (1997), (in press)
[2] Eichhom, B.H.; Zacks, S., Sequential search of an optimal dosage, I, Jour. amer. statistic. assoc., 68, 594-598, (1973)
[3] Gastonis, C.; Greenhouse, J.B., Bayesian methods for phase I clinical trials, Statist. med., 11, 1377-1389, (1992)
[4] O’Quigley, J.; Pepe, M.; Fisher, L., Continual reassessment method: a practical design for phase I clinical trials in cancer, Biometrics, 46, 33-38, (1990) · Zbl 0715.62242
[5] O’Quigley, J.; Chevret, S., Methods for dose finding studies in cancer clinical trials: A review and result of Monte Carlo study, Statist. med., 10, 1047-1664, (1991)
[6] Shiryayev, A.N., Probability, (1984), Springer New York
[7] Storer, B.E., Design and analysis of phase I clinical trials, Biometrics, 45, 925-937, (1989) · Zbl 0715.62241
[8] Tsutakawa, R.K., Selection of dose levels for estimating a percentage point of a logistic quantal response curve, J. roy. statist. soc. ser. C, 29, 25-33, (1980) · Zbl 0429.62077
[9] Zacks, S., Adaptive designs for parametric models, (), Chapter 5 · Zbl 0910.62075
[10] Zacks, S.; Eichhorn, B.H., Sequential search of optimal dosages: the linear regression case, () · Zbl 0305.62056
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.